MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth - (b)(6) 1944.Device evaluated by mfr.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, towards the "middle to end" of a percutaneous transluminal angioplasty to treat a diseased tibial vessel, the green hub broke off a cxi support catheter outside the patient's body.Reportedly, the 2.6 french cxi was being telescoped through a 4 french, 90-centimeter cxi.The device was being advanced/torqued over an unknown manufacturer's.018 glidewire when the separation occurred.The access site was the right common femoral artery, and the catheter was "mostly" inside the artery at the time of the separation.The anatomy was calcified and a power injector was not used.The separated portion of the device was retrieved and nothing remained inside the patient.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects due to the occurrence.Upon return and evaluation of the device, the shaft of the device separated outside the hub.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, towards the "middle to end" of a percutaneous transluminal angioplasty to treat a diseased tibial vessel, the green hub broke off a cxi support catheter outside the patient's body.Reportedly, the 2.6 french cxi was being telescoped through a 4 french, 90-centimeter cxi.The device was being advanced/torqued over an unknown manufacturer's.018 glidewire when the separation occurred.The access site was the right common femoral artery, and the catheter was "mostly" inside the artery at the time of the separation.The anatomy was calcified, and a power injector was not used.The separated portion of the device was retrieved, and nothing remained inside the patient.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects due to the occurrence.Upon return and evaluation of the device, the shaft of the device separated outside the hub.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft was separated approximately one millimeter from the distal end of the hub, below the strain relief.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on a subassembly lot; however, all affected product was scrapped, and 100% inspections are in place to capture the non-conformance.The product ifu states ¿catheter manipulation should only occur under fluoroscopy¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to the event.The lesion was calcified and torque was applied to the catheter, likely causing stress to the device, and leading to the break in the shaft.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15121782
Report Number1820334-2022-01291
Device Sequence Number7295641
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)241221(10)14433315
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2024
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number14433315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale